Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 1, 2019, 8:32 AM CST for Marion County, Mississippi. It took effect at Jan 2, 2019, 6:00 AM CST. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2019, 8:32 AM CST (14:32 UTC)
- In effect from
- Jan 2, 2019, 6:00 AM CST
- Expired
- Jan 22, 2019, 8:32 AM CST
- In force
- 20 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MS
The river
Written for the forecast point Pearl River near Columbia (CLMM6).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02489000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 1, 6:01 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 1, 6:01 AM CST, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 601 AM CST Tue Jan 1 2019 .UPDATE... Updated for 12Z aviation discussion. && .AVIATION... 12Z TAF discussion: Some low stratus affecting a few of the TAF sites with IFR to MVFR ceilings, but the expectation is for stratus to scatter out for most of today at all TAF sites. There is a chance for a broken MVFR deck to redevelop during the day, but currently a scattered layer at around 1500 to 2500 feet looks to prevail. There is a chance for light rain to spread farther north across the region after 04Z Wednesday, but before then just expected isolated light rain showers near KHBG and KPIB. /NF/ && .DISCUSSION... Today through Tonight: With the remnants of the frontal boundary stalled out across the region beneath southwesterly flow aloft, some patches of fog have developed early this morning. Do not anticipate widespread dense fog to be an issue for our area this morning though. The Pine Belt will be most favored for on and off light rain showers into today due to proximity to the front and a little deeper moisture in place. Looking at water vapor satellite imagery, the steady stream of tropical moisture from the eastern Pacific Ocean can be seen arcing across our region. Some moistening can be seen over northern Mexico with the next disturbance which will be headed our way overnight tonight. As a closed low pressure system spins over the Four Corners region of the Desert Southwest, this next wave will bring an increased chance for rain showers by late tonight into tomorrow morning. Expect another night of warmer than normal temperatures. /NF/ Wednesday through Friday: The persistent wet pattern will continue through the end of the abbreviated first work week of 2019. As the upper jet stream remains anchored from northern Mexico through the Ohio Valley during the midweek period, a couple waves of moderate to heavy rain overrunning a surface front stalled immediately to our southeast will soak the area. The initial wave is expected Wednesday into Wednesday night as a leading mid level shortwave and right upper jet entrance region traverse the region. The second wave is expected later Thursday as an upper low advances eastward toward the Mid South and a surface low pressure system tracks across the forecast area. Latest guidance continues to suggest a swath of 3-5" QPF generally from Central LA into Central MS, with the bulk of this occurring Wednesday through Thursday night. Given the antecedent saturated ground conditions across much of this area, flash flooding is expected to become a possibility. River flooding is already ongoing on some area waterways, and it could be prolonged or made worse. A Flash Flood Watch will likely be needed for some portion of the area within the next day. In the mean time, the potential will continue to be highlighted in our HWO and graphical products. The eastward advance of the upper low will finally break down the pesky southwesterly upper level flow regime, resulting in a decrease in rain chances as it passes the region on Friday. Though heavier rains will are expected to be gone by Friday, lingering clouds and lighter rain associated with the upper low will remain possible into the night. Saturday through Monday: Mid and upper ridging will build across the area over the weekend, with a surface ridge expanding from the Gulf Coast along the East Coast. This should result in a well- deserved break in the rain this weekend into the beginning of next week. With the upper jet becoming displaced well north of the area, temperatures will steadily moderate to above normal. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 61 47 52 48 / 4 30 79 88 Meridian 63 48 54 49 / 15 25 72 77 Vicksburg 59 44 48 46 / 3 37 87 91 Hattiesburg 65 53 61 53 / 19 26 68 57 Natchez 60 47 51 47 / 3 35 84 87 Greenville 53 40 44 42 / 2 24 91 92 Greenwood 56 42 47 44 / 3 17 87 92 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/DL
Hazardous weather outlook, Jan 1, 4:54 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 454 AM CST Tue Jan 1 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 454 AM CST Tue Jan 1 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding is expected across portions of northeast Louisiana, southeast Arkansas, and central Mississippi between Wednesday afternoon and early Friday morning. In these areas, total rainfall amounts of 3 to 5 inches are expected with locally higher amounts possible. Flooded roads are possible and some structures could become inundated. Moderate to major river flooding is also possible. Outside of this area, localized flooding is possible across portions of southeast Mississippi with 1 to 3 inches of rain expected. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:50 PM CST | River Flood Warning | JAN | Sunflower | 10 days |
| Jan 1, 7:40 AM CST | River Flood Warning | JAN | Carroll, Leflore | 5 days |
| Jan 1, 7:40 AM CST | River Flood Warning | JAN | Yazoo | 213 days |
| Jan 1, 8:30 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Jan 1, 8:30 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Jan 1, 8:31 AM CST | River Flood Warning | JAN | Hinds, Rankin | 11 days |
| Jan 1, 12:15 PM CST | River Flood Warning | JAN | Issaquena, Washington | 10 days |
| Jan 1, 12:15 PM CST | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 22 days |
| Jan 1, 4:06 PM CST | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 36 more | 55 hr |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.